Nonstationary Random Dynamics of a Mobile Robotic Manipulator

[+] Author and Article Information
U. O. Akpan, M. R. Kujath

Department of Mechanical Engineering, Technical University of Nova Scotia, P.O. Box 1000, Halifax, N.S, B3J-2X4 Canada

J. Dyn. Sys., Meas., Control 119(1), 135-139 (Mar 01, 1997) (5 pages) doi:10.1115/1.2801206 History: Received December 19, 1994; Online December 03, 2007


The paper presents results from a study of the structural motion of a flexible mobile manipulator, and specifically, it discusses the time-dependent statistics and the deterministic response of this motion. The manipulator is mounted atop a vehicle which is supported by a suspension system. The vehicle accelerates uniformly on a rough surface generating a nonstationary random excitation and a deterministic excitation. The system response is separated into deterministic and stochastic components. The covariance Liapunov’s equation for the manipulator stochastic joint responses is developed. Further, expressions for the covariance matrices of the manipulator tip motion are developed and the transformation necessary to relate them to various Cartesian coordinate frames is derived. Expressions for the principal variances of the tip motion are developed by means of the singular value decomposition. The effects of damping, vehicle acceleration, surface roughness coeffifients, and manipulator configuration on the tip responses are explored.

Copyright © 1997 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In